MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED; PERIPHERAL IV CATHETERS
Catalog Number 381512
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.E1.Address information was not provided, therefore, xx was used as a place holder.
 
Event or Problem Description
It was reported that bd the following information was provided by the initial reporter: after insertion of the catheter and while attempting to thread the neutral connector, or cap, onto the catheter, i noticed that the cap would not slide into the groove of the iv catheter.After removing the iv catheter from the patient, i noticed the edge of the catheter had an extra high edge.8 oct to answer your questions there was not any injury to report and there wasn't a serious injury to the patient.This occurred to me with one patient.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation results: our quality engineer inspected the photographs submitted for evaluation.Bd received two photographs of the implicated 24g winged autoguard iv catheter, which showed a deformed thread on the yellow catheter adapter.The affected thread was located on the side of the adapter with the push-off tab.This was physical/mechanical evidence to confirm and support a manufacturing process related issue for the reported defect relating to a misalignment with equipment.A device history record review showed an in-process sampling where damage was seen on the nose and threads of the catheter adapters during part of the production of this batch.The misalignment was addressed, and a random sampling was performed where the units passed and were then released.

Brand Name
BD INSYTE AUTOGUARD WINGED
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20529164
Report Number1710034-2024-01198
Device Sequence Number9088263
Product Code FOZ
UDI-Device Identifier00382903815128
UDI-Public(01)00382903815128(11)240122(17)261231(10)4012528
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381512
Device Lot Number4012528
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer12/12/2024
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown